MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON; OVDS

ABBOTT MEDICAL OPTICS HEALON; OVDS
Model Number HEALON 5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is not an implantable device.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the surgery site had a case of mild toxic anterior segment syndrome (tass) in the patient's left eye (os).On (b)(6) 2016, during the 1-day postoperative visit for the second eye (os), the anterior findings had worsened compared to the 6-hour post-operative study visit.The investigator determined that the anterior findings along with the subjective complaints were severe enough to require medical intervention and the steroid dosing was increased from what the study protocol specified.Conservatively, the adverse event was categorized as mild anterior segment syndrome (tass).The event resolved on (b)(6) 2016 without sequelae.The cause of the tass is thought to be related to an issue with the sterilization of the surgical instruments.The doctor reports two events of tass on the same day.A separate report is being filed on each event.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation the device was not returned to the manufacturer for evaluation.Device inspection could not be performed; however, re-tests were performed on retain samples.Visual inspection on retained products was verified and no product deficiency was not found on retain samples.Manufacturing records were reviewed and the product was manufactured according to specification.Sterilization was processed and no deviations were found that affects the sterility of the device.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
HEALON
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6695652
Report Number3004750704-2017-00072
Device Sequence Number19149329
Product Code LZP
UDI-Device Identifier00385445083215
UDI-Public(01)00385445083215(17)180228(10)UB32009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberHEALON 5
Device Catalogue Number10290051
Device Lot NumberUB32009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR